How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2398
Experience:  MS Ophthalmology with 13 years of surgical expereince
25407765
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

I had pinkeye and was prescribed polymyxin sulfate drops

Customer Question

Customer: I had pinkeye and was prescribed polymyxin B sulfate drops last Friday. I have used these drops before with no problem. This morning, I woke up with pain and pressure in my sinus cavities under my eyes, and my eyes themselves feel like they are bruised. No change in vision, or redness of my eyes. I stopped the prescription drops, and started using Systane Ultra lubricating drops every -2-3 hours and took some Advil; the sensation seems a little bit better; could this be a reaction from the drops - some sort of side effect?
JA: Thanks. Can you give me any more details about your issue?
Customer: My eyes wear tearing more than usual yesterday, but this morning, they seemed dry. There is a slight burning sensation along my eyelids, but no redness.
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $18) to post your type of question to Eye Experts (you only pay if satisfied). There are a couple customers ahead of you. Are you willing to wait a bit?
Customer: yes
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 11 months ago.
Category: Eye
Expert:  Dr. A.S. Desai replied 11 months ago.

Hello,

Your symptoms are unlikely to be a side effect of the eye drops used ( antibiotic eye drops do not have such side effects) and are rather suggestive of a possible allergic sinusitis ( ? maxillary sinus) . Similar symptoms can even be noticed in presence of dental caries of upper molars. You can take symptomatic treatment in the form of Tablet Ibuprofen 400 mg twice a day , Tablet Zyrtec 10 mg one tablet at bedtime, steam inhalation at bedtime. You can continue putting the lubricating eye drops, 1 drop 4 - 6 times a day. However if symptoms persist even after continuing this treatment for a week then it is better to consult your physician for a closer look and further treatment.

If you need more help, please use the reply tab to continue our conversation. If you do not require further assistance, kindly rate my service.

Thank you and best wishes.

It was a pleasure to have answered this question.

----------------------------------------------------------------------------------------------------------------

Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist